MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117080
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Deformity/ Disfigurement (2360); Disability (2371)
Date of Event 05/02/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix light plug device may have caused or contributed to the reported event.Recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2010: the patient underwent a laparoscopic incisional hernia repair.A bard/davol perfix light plug was implanted in the patient during this repair.(b)(6) 2013: the patient underwent repair of recurrent l indirect inguinal hernia.The surgeon noted a large piece of mesh from previous repair was so adherent in the tissues it could not be removed.The patient continues to suffer complications, permanent disfigurement and chronic pain.The mesh implanted in the patient failed to reasonably perform as intended.The mesh caused serious injury and had to be surgically removed via invasive surgery, and necessitated additional invasive surgery to repair the hernia that the mesh was initially implanted to treat.The patient has been injured, sustained severe and permanent pain, suffering, anxiety, depression, disability, and impairment.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8282643
Report Number1213643-2019-00504
Device Sequence Number13494692
Product Code FTL
UDI-Device Identifier00801741030970
UDI-Public(01)00801741030970
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2013
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2012
Device Catalogue Number0117080
Device Lot NumberHUTL1604
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2019
Initial Report FDA Received Date01/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;